MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP BROACH EXTRACTOR TOOL; INSTRUMENT/EXTREMITIES

ZIMMER BIOMET, INC. COMP BROACH EXTRACTOR TOOL; INSTRUMENT/EXTREMITIES
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-00687.Concomitant medical products: item#: 407393, comp broach extractor tool; lot#: 674810.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the surgeon was trying to remove the comprehensive broach from the patient's humerus using the extraction tool and while using the slap hammer the extraction tool fractured.Another instrument was brought into the room to use and that one broke as well.No foreign body was retain no report of any harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-00687-1.Visual examination of the returned product identified the tip has fractured and not all the pieces were returned.Light scratches, fading etches, and some discoloration on the knurl area were also found.The device/packaging was submitted for further analysis.Sem analysis determined the fracture surface artifacts showed evidence of river lines artifacts which suggest bending overload mode of failure.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay corrected information.Upon reassessment of the reported event, it was determined to be not reportable.The initial report was forwarded in error and should be voided.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMP BROACH EXTRACTOR TOOL
Common Device Name
INSTRUMENT/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13901264
Report Number0001825034-2022-00688
Device Sequence Number17241278
Product Code HWB
UDI-Device Identifier00880304456808
UDI-Public(01)00880304456808(11)180522(10)286750
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number407393
Device Lot Number286750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer05/12/2022
08/10/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date05/26/2022
09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Patient Age72 YR
Patient SexFemale